Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 173, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2009, 8:18 AM CDT for 4 counties in Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2009, 8:18 AM CDT (13:18 UTC)
- Expired
- Jun 11, 2009, 8:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Lewis County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:55 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 11, 3:55 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 355 AM CDT THU JUN 11 2009 .SHORT TERM (THROUGH SUN)... THREE DISTINCE AREAS OF MCS ACTIVITY EARLY THIS MORNING. STRONGEST CENTER NORTH IN THE OH VLY. S/W ASSOCIATED WITH IT HEADING NORTHEAST SO NOT A FACTOR IN MID TN FORECAST. ANOTHER ONE OVR AR WITH SOME INSTAB DOWNSTREAM COMES INTO PLAY. SYS SHOULD GENERATE A ROUND OF SHOWERS AND THUNDERSTORMS IN MID TN THIS MORNING...LIKELY POPS. A FEW STRONG TO SVR STORMS NOT OUT OF THE QUESTION. LULL IN ACTIVITY WEST HALF OF MIDSTATE THIS AFTERNOON. EXPECT FRONT TO MOVE INTO MID TN TONIGHT. MCS GENERATION POSSIBLE. THE BEST CHANCE OF ORGANIZED ACTIVITY IS WEST AND SOUTH OF CWFA TONIGHT...AND KEPT CHANCE POPS RUNNING. LIKELY POPS FRI IN THE SOUTH WITH GFS MCS TRACK INTO FRI NIGHT. FRONT HOLDS STATIONARY IN OR NEAR MID TN THIS WEEKEND. THE CHANCE OF SHOWERS AND THUNDERSTORMS WL CONTINUE. .LONG TERM (NEXT WEEK)... UPR RIDGE AND HEAT BUILDS FM THE SOUTHWEST MON-TUE...WITH STRONGER CONVECTIVE SYSTEMS POSSIBLE. UPR RIDGE MOVES OVR MID TN TUE-THU WITH WARM AND DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 68 84 69 / 60 30 30 30 CLARKSVILLE 85 65 83 67 / 60 30 30 40 CROSSVILLE 81 65 82 65 / 70 40 30 20 COLUMBIA 86 68 85 69 / 60 30 70 30 LAWRENCEBURG 87 68 87 70 / 60 30 60 30 WAVERLY 86 67 83 68 / 60 30 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jun 11, 5:16 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT THU JUN 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MIDSTATE TODAY. THIS FEATURE WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE MIDSTATE. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE FORECAST PERIOD. A FEW THUNDERSTORMS IN THE SOUTHWEST HALF OF THE AREA MAY BE SEVERE ON FRIDAY WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLM
In the hours before
Local storm report, Jun 11, 8:03 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
803 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 10 WNW LINDEN 35.67N 88.01W
06/11/2009 E0.75 INCH PERRY TN PARK/FOREST SRVC
PENNY SIZE HAIL REPORTED BY MOUSETAIL LANDING STATE PARK
OFFICE
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:28 AM CDT | Severe Thunderstorm Warning | OHX | Perry | 32 min |
| Jun 11, 8:01 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 29 min |
| Jun 11, 8:42 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 33 min |
| Jun 11, 9:10 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 35 min |
| Jun 11, 9:38 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 52 min |
| Jun 11, 9:46 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Jun 11, 9:56 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Warren | 49 min |
| Jun 11, 9:59 AM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 31 min |
| Jun 11, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Rutherford, Warren and 1 more | 31 min |
| Jun 11, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Grundy, Putnam, Smith, Van Buren, Warren and 1 more | 41 min |
| Jun 11, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Sumner, Trousdale | 32 min |
| Jun 11, 10:48 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 42 min |
| Jun 11, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Putnam | 36 min |
| Jun 11, 11:33 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.